|recent studies on bone density loss
Apr 20, 2003
Any hard evidence that bone density loss can occur while on HAART therapy?
I've been HIV+ 10yrs and on HAART therapy for 7yrs. and am concerned about this possible side effect caused by the virus itself or the treatment.
| Response from Dr. Henry
There is some evidence that the rate of osteoporosis may be higher in HIV infected persons on treatment than in the general population of the same age. It is not clear whether that is due to HIV or some of the drugs. Getting a bone DEXA to see if you have evidence of bone loss is a reasonable thing to do. The ACTG has just opened a study evaluating weekly alendronate for the treatment of osteoporosis in the setting of HIV treastment. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Hairy Tongue After Fisting Worried I Have HIV
- Itchy Balls After Unprotected Anal Sex Sign Of HIV AIDS
- Pain In Balls After Kissing Stripper Sign Of HIV AIDS
- Red Spots After Touching Dried Semen Worried I Have HIV
- Stinging Pain After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.